Electronic Journal of Probability

A Stationary, mixing and perturbative counterexample to the 0-1-law for random walk in random environment in two dimensions

Hadrian Heil

Full-text: Open access

Abstract

We construct a two-dimensional counterexample of a random walk in random environment (RWRE). The environment is stationary, mixing and perturbative, and the corresponding RWRE has non trivial probability to wander off to the upper right. This is in contrast to the 0-1-law that holds for i.i.d. environments.

Article information

Source
Electron. J. Probab., Volume 18 (2013), paper no. 1, 33 pp.

Dates
Accepted: 4 January 2013
First available in Project Euclid: 4 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1465064226

Digital Object Identifier
doi:10.1214/EJP.v18-1880

Mathematical Reviews number (MathSciNet)
MR3024095

Zentralblatt MATH identifier
1286.60101

Subjects
Primary: 60F20: Zero-one laws
Secondary: 60K37: Processes in random environments

Keywords
Random Walk in Random Environment Counterexample 0-1-Law

Rights
This work is licensed under a Creative Commons Attribution 3.0 License.

Citation

Heil, Hadrian. A Stationary, mixing and perturbative counterexample to the 0-1-law for random walk in random environment in two dimensions. Electron. J. Probab. 18 (2013), paper no. 1, 33 pp. doi:10.1214/EJP.v18-1880. https://projecteuclid.org/euclid.ejp/1465064226


Export citation

References

  • Bramson, Maury; Zeitouni, Ofer; Zerner, Martin P. W. Shortest spanning trees and a counterexample for random walks in random environments. Ann. Probab. 34 (2006), no. 3, 821–856.
  • Xiaoqin Guo. On the limiting velocity of random walks in mixing random environment. Preprint.
  • Häggström, Olle; Mester, Péter. Some two-dimensional finite energy percolation processes. Electron. Commun. Probab. 14 (2009), 42–54.
  • Mark Holmes and Thomas S. Salisbury. Degenerate Random Walks in Random Environment. Preprint.
  • Kalikow, Steven A. Generalized random walk in a random environment. Ann. Probab. 9 (1981), no. 5, 753–768.
  • Sznitman, Alain-Sol; Zerner, Martin. A law of large numbers for random walks in random environment. Ann. Probab. 27 (1999), no. 4, 1851–1869.
  • Zerner, Martin P. W. The zero-one law for planar random walks in i.i.d. random environments revisited. Electron. Comm. Probab. 12 (2007), 326–335 (electronic).
  • Zerner, Martin P. W.; Merkl, Franz. A zero-one law for planar random walks in random environment. Ann. Probab. 29 (2001), no. 4, 1716–1732.